Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX

April 17, 2015Edwards County, Kerr County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 17, 2015, 12:08 PM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 12:08 PM CDT (17:08 UTC)
Expired
Apr 17, 2015, 12:45 PM CDT
In force
37 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Edwards County, TX, Kerr County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 11:53 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 5.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2878 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS54 KEWX 171708
SVREWX
TXC137-265-385-171745-
/O.NEW.KEWX.SV.W.0014.150417T1708Z-150417T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 PM CDT FRI APR 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL REAL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1245 PM CDT

* AT 1207 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH
  OF TELEGRAPH...OR 23 MILES NORTHEAST OF ROCKSPRINGS...MOVING EAST
  AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KERR WILDLIFE MANAGEMENT AREA...THE INTERSECTION OF I-
  10 AND U.S 290...US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-
  10 NEAR THE KIMBLE-KERR COUNTY LINE AND US-377 NEAR THE KIMBLE-
  EDWARDS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3029 9952 3006 9948 3001 10002 3024 10004
      3029 9991
TIME...MOT...LOC 1707Z 250DEG 16KT 3015 9986 

HAIL...1.75IN
WIND...60MPH
 
$$

CP
3 follow-up statements
807 
WWUS54 KEWX 171723
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 PM CDT FRI APR 17 2015

TXC137-265-385-171745-
/O.CON.KEWX.SV.W.0014.000000T0000Z-150417T1745Z/
REAL TX-EDWARDS TX-KERR TX-
1223 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTH CENTRAL REAL...NORTHEASTERN EDWARDS AND NORTHWESTERN KERR
COUNTIES...

AT 1222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
TELEGRAPH...OR 24 MILES EAST OF ROCKSPRINGS...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL REAL...NORTHEASTERN EDWARDS AND NORTHWESTERN KERR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3025 9965 3005 9955 3005 9960 3004 9993
      3018 9994 3025 9991
TIME...MOT...LOC 1722Z 271DEG 13KT 3010 9981 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
860 
WWUS54 KEWX 171737
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 PM CDT FRI APR 17 2015

TXC137-265-385-171745-
/O.CON.KEWX.SV.W.0014.000000T0000Z-150417T1745Z/
REAL TX-EDWARDS TX-KERR TX-
1237 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTH CENTRAL REAL...NORTHEASTERN EDWARDS AND WEST CENTRAL KERR
COUNTIES...

AT 1236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF 
KERR WILDLIFE MANAGEMENT AREA...OR 25 MILES SOUTH OF JUNCTION...OR 
ALONG THE EDWARDS AND KERR COUNTY LINE NEAR HIGHWAY 83...MOVING EAST 
AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL REAL...NORTHEASTERN EDWARDS AND WEST CENTRAL KERR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3024 9969 3005 9960 3004 9988 3014 9988
      3025 9991
TIME...MOT...LOC 1736Z 249DEG 15KT 3012 9975 

HAIL...1.00IN
WIND...<50MPH
 
$$

CP
981 
WWUS54 KEWX 171748
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 PM CDT FRI APR 17 2015

TXC137-265-385-171758-
/O.EXP.KEWX.SV.W.0014.000000T0000Z-150417T1745Z/
REAL TX-EDWARDS TX-KERR TX-
1248 PM CDT FRI APR 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REAL...
NORTHEASTERN EDWARDS AND WEST CENTRAL KERR COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3024 9969 3005 9960 3004 9988 3014 9988
      3025 9991
TIME...MOT...LOC 1742Z 250DEG 16KT 3012 9975 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:05 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 17, 12:05 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI APR 17 2015

.UPDATE...
TO ISSUE SEVERE THUNDERSTORM WATCH 67 FOR THE AREA ALONG AND WEST
OF A LINE FROM THRALL TO SAN MARCOS TO CAMPBELLTON. THIS INCLUDES AUSTIN
AND SAN ANTONIO. SEE DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 1136 AM CDT FRI APR 17 2015/

UPDATE...
CONVECTION HAS BEGUN OVER THE WESTERN EDWARDS PLATEAU AND RIO
GRANDE PLAINS. SPC ISSUED A MESOSCALE DISCUSSION AND DO NOT
ANTICIPATE A WATCH UNTIL AT LEAST EARLY AFTERNOON. THUNDERSTORMS
OUT WEST LOOK TO BE IN RESPONSE TO WARM...MOIST UPSLOPE FLOW.
VERTICAL WIND SHEAR IS ONLY MODEST WHILE CAPE IS ROBUST. SUGGESTS
INITIAL STORMS COULD PRODUCE LARGE HAIL. CONVECTION COULD GROW
INTO A LARGER CLUSTER ALONG A WEAK FRONTAL BOUNDARY WHICH
CURRENTLY STRETCHES FROM AROUND BIG SPRING TO NEAR PANDALE AND
BACK TOWARD THE BIG BEND. HAVE UPDATED TO EXPAND THE SEVERE RISK
TO THE WEST FOR THE AFTERNOON. HAVE ALSO UPDATED HOURLY GRIDS TO
ACCOUNT FOR HOURLY OBSERVATIONS.

PREV DISCUSSION... /ISSUED 609 AM CDT FRI APR 17 2015/

AVIATION...
FOG AND LIFR CEILINGS ARE OVERSPREADING MOST TAF SITES THIS
MORNING WITH MVFR ONLY AT KAUS. THESE CONDITIONS SHOULD CONTINUE
THROUGH THE MID TO LATE MORNING HOURS BEFORE IMPROVING. THE FOCUS
OF THE FORECAST THEN SHIFTS TO THE THREAT OF THUNDERSTORMS...SOME
BEING SOME SEVERE. HIGH-RES GUIDANCE CONTINUES TO DEVELOP
THUNDERSTORMS AROUND NOON TO 2 PM NEAR KDRT AND WILL SHOW A VCTS
FOR TAFDRT BETWEEN 17Z AND 22Z. THE CONVECTION SHOULD THEN
INCREASE IN COVERAGE AND INTENSITY AS IT PROGRESSES EASTWARD
TOWARDS THE I-35 TAF SITES. WILL SHOW VCTS BETWEEN 19Z AND 01Z
WITH A TEMPO OF TSRA BETWEEN 20 AND 00Z IN THE EVENING HOURS.
CONVECTION SHOULD BE EAST OF THE TERMINALS BY 01-02Z. CEILINGS AND
VISIBILITIES SHOULD THEN LOWER ONCE AGAIN TONIGHT.

HAMPSHIRE

PREV DISCUSSION... /ISSUED 410 AM CDT FRI APR 17 2015/

ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAIN LIKELY TODAY...

SHORT TERM (TODAY THROUGH SATURDAY)...
AN UPPER LEVEL STORM SYSTEM ACROSS THE FOUR CORNERS REGION WILL
ENHANCE STORM DEVELOPMENT TODAY AND SATURDAY. THE FIRST EPISODE OF
STRONG TO SEVERE STORMS IS FORECAST TO BEGIN ACROSS THE NORTHWEST
PART OF OUR REGION/SOUTHERN EDWARDS PLATEAU THIS MORNING AS A PRE-
FRONTAL TROUGH PUSHES FROM THE EAST. RAIN CHANCES INCREASE AS THE
PRE-FRONTAL TROUGH PUSHES TO THE EAST AND A WEAK OLD BOUNDARY
APPROACHES FROM THE COASTAL PLAINS IN THE AFTERNOON. WHILE ALL
THIS IS HAPPENING...A SEGMENT OF THE UPPER JET WILL INTERACT WITH
THE DESTABILIZING BOUNDARY LAYER TO PRODUCE A CLUSTER OF STORMS
ALONG AND EAST OF HIGHWAY 281. AREA FORECAST SOUNDINGS SUGGEST ML
CAPE OF 2000 TO 3000 J/KG WITH DCAPE OF 800 TO 900 J/KG FOR THE
POTENTIAL OF SEVERE STORMS PRODUCING LARGE HAIL UP TO 2 INCHES AND
DAMAGING WIND GUSTS UP TO 70 MPH. ANOTHER AREA OF CONCERN IS THE
POTENTIAL FOR HEAVY DOWNPOURS AND TRAINING CELLS CAPABLE OF
PRODUCING 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. OUR
BEST GUESS OR TIMING FOR THE POTENTIAL FOR SEVERE STORMS TO AFFECT
THE I-35 CORRIDOR INCLUDING THE AUSTIN AND SAN ANTONIO
METROPOLITAN AREAS IS FROM 4 TO 8 PM THIS EVENING. THEN...THE
POTENTIAL FOR STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL
SHIFTS TO THE EAST OF THE I-35 CORRIDOR. RAINFALL AMOUNTS THROUGH
SATURDAY MORNING WILL GENERALLY RANGE FROM ONE QUARTER TO ONE HALF
INCH ACROSS THE NORTHERN HILL COUNTRY/SOUTHERN EDWARDS PLATEAU/RIO
GRANDE TO 2 INCHES ALONG AND SOUTH OF HIGHWAY 90 AND EAST OF
INTERSTATE 37. ISOLATED SPOTS ACROSS THIS AREA COULD GET UP TO 4
INCHES. SINCE SOME OF THESE PLACES ALREADY SAW UP TO 5 INCHES OF
RAINFALL YESTERDAY...WE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
THE SOUTHEAST COUNTIES STARTING AT 1 PM THIS AFTERNOON THROUGH 1
AM SATURDAY. WEATHER CONDITIONS IMPROVE OVERNIGHT BUT NOT FOR
LONG.

OUR SECOND ROUND FOR STRONG TO SEVERE STORMS IS EXPECTED SATURDAY
AFTERNOON. ONCE AGAIN...THE MAIN HAZARDS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS. WEATHER CONDITIONS IMPROVE LATE SATURDAY
EVENING AS THE UPPER LEVEL STORM SYSTEM ABOVE MENTIONED PUSHES TO
THE NORTHEAST AND INTO THE CENTRAL PLAINS.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
AS THE UPPER LEVEL SYSTEM PUSHES TO THE NORTHEAST AND AWAY FROM THE
AREA...WESTERLY FLOW ALOFT WILL CONTROL OUR WEATHER WITH DRY
WEATHER CONDITIONS IN STORE FOR SUNDAY AND HIGHS IN THE MID TO
UPPER 80S ACROSS MUCH OF THE REGION AND LOWER 90S ALONG THE RIO
GRANDE. RAIN CHANCES COME BACK TUESDAY OF NEXT WEEK CONTINUING
THROUGH THURSDAY OVER PARTS OF SOUTH CENTRAL TEXAS AS SHORT WAVES
TRAVERSE ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  80  63  87  58 /  40  40  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  62  79  61  86  57 /  50  40  30  10  -
NEW BRAUNFELS MUNI AIRPORT     63  79  62  86  58 /  60  40  30  10  -
BURNET MUNI AIRPORT            61  78  60  85  55 /  30  40  20  10  10
DEL RIO INTL AIRPORT           63  83  59  91  60 /  20  20  10  -   10
GEORGETOWN MUNI AIRPORT        62  78  61  86  55 /  40  40  20  10  10
HONDO MUNI AIRPORT             62  81  61  88  59 /  30  40  20  -   10
SAN MARCOS MUNI AIRPORT        62  79  62  86  59 /  60  40  30  10  10
LA GRANGE - FAYETTE REGIONAL   65  79  64  86  60 /  70  50  40  10  10
SAN ANTONIO INTL AIRPORT       64  81  63  87  60 /  40  40  20  10  10
STINSON MUNI AIRPORT           64  81  63  88  62 /  40  40  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES:
BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...LAVACA...LEE.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 17, 10:13 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT FRI APR 17 2015

TXZ171>173-183>194-202>209-217>225-228-181200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
SOUTH CENTRAL TEXAS TODAY...WITH A SLIGHT RISK WEST OF A DEL RIO
TO ROCKSPRINGS LINE. THE MAIN CONCERNS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

IN ADDITION...THESE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
DOWNPOURS OF 1 TO 3 INCHES WITH ISOLATED TOTALS OVER 4 INCHES.
HEAVY RAIN FELL YESTERDAY EAST OF A GIDDINGS TO LOCKHART TO CUERO
LINE AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE LOCATIONS
BETWEEN 1 PM AND 1 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN
ON SATURDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON SATURDAY.

In the hours before

Special weather statement, Apr 17, 10:18 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CDT FRI APR 17 2015

TXZ184-171600-
EDWARDS TX-
1018 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDWARDS COUNTY
UNTIL 1100 AM CDT...

AT 1017 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
EDWARDS COUNTY...INCLUDING STATE HIGHWAY 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3029 9996 3024 9992 3002 10033 3020 10046
      3029 10033
TIME...MOT...LOC 1517Z 234DEG 17KT 3018 10030

EMP
Special weather statement, Apr 17, 10:51 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT FRI APR 17 2015

TXZ184-171630-
EDWARDS TX-
1051 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
1130 AM CDT...

AT 1050 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF CARTA VALLEY...OR 10 MILES EAST OF LOMA ALTA...
MOVING NORTHEAST AT 20 MPH. THIS STORM WILL MOVE NORTHEAST ALONG
HIGHWAY 377.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2980 10058 2990 10069 3024 10053 2998 10012
TIME...MOT...LOC 1550Z 221DEG 15KT 2990 10058

CP
Special weather statement, Apr 17, 11:19 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 AM CDT FRI APR 17 2015

TXZ183-171700-
VAL VERDE TX-
1119 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL NOON CDT...

AT 1118 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOX CANYON-AMISTAD...OR 13 MILES SOUTH OF COMSTOCK...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMISTAD VILLAGE...BOX CANYON-AMISTAD...PAFFORD CROSSING...ROUGH
CANYON REC AREA AND DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR LAKE AMISTAD...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2958 10124 2984 10092 2951 10078 2944 10106
      2946 10106 2947 10109 2947 10115 2952 10117
      2952 10126 2954 10126
TIME...MOT...LOC 1618Z 234DEG 22KT 2949 10111

EMP
Special weather statement, Apr 17, 11:29 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 AM CDT FRI APR 17 2015

TXZ184-171700-
EDWARDS TX-
1129 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
NOON CDT...

AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF FLOUR MILLS...OR 16 MILES SOUTHWEST OF
ROCKSPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE TO
THE NORTHEAST ALONG HIGHWAY 377 TOWARD ROCKSPRINGS.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2980 10044 2992 10059 3022 10036 3004 10013
TIME...MOT...LOC 1627Z 221DEG 15KT 2992 10046

CP
Special weather statement, Apr 17, 11:32 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1132 AM CDT FRI APR 17 2015

TXZ184-171715-
EDWARDS TX-
1132 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND
NORTHEASTERN EDWARDS COUNTIES UNTIL 1215 PM CDT...

AT 1130 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF TELEGRAPH...OR 15 MILES NORTHEAST OF
ROCKSPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE TO
THE NORTHEAST ALONG HIGHWAY 377 BETWEEN ROCKSPRINGS AND TELEGRAPH.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3025 9976 3006 9999 3016 10014 3029 10005
      3029 9976
TIME...MOT...LOC 1630Z 221DEG 14KT 3016 10001

CP
Special weather statement, Apr 17, 11:37 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 AM CDT FRI APR 17 2015

TXZ217-228-171715-
DIMMIT TX-MAVERICK TX-
1137 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND
SOUTHWESTERN DIMMIT COUNTIES UNTIL 1215 PM CDT...

AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF EL INDIO...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FARIAS LAKE AND FARM TO MARKET ROADS 1021 AND 2644.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2823 10022 2824 10026 2827 10029 2831 10028
      2840 10035 2844 10033 2866 10014 2840 9973
      2820 10011 2820 10021
TIME...MOT...LOC 1635Z 224DEG 41KT 2843 10015

EMP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:35 PM CDTSpecial Weather StatementEWXFayette40 min
Apr 16, 8:21 PM CDTAreal Flood AdvisoryEWXBastrop114 min
Apr 16, 8:49 PM CDTSpecial Weather StatementEWXBastrop41 min
Apr 16, 9:29 PM CDTSpecial Weather StatementEWXLee46 min
Apr 16, 10:20 PM CDTAreal Flood AdvisoryEWXBastrop, Lee55 min
Apr 17, 4:36 AM CDTFlash Flood WatchEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 1 more20 hr
Apr 17, 9:27 AM CDTSpecial Weather StatementEWXEdwards48 min
Apr 17, 9:51 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Apr 17, 9:54 AM CDTSpecial Weather StatementEWXEdwards36 min
Apr 17, 10:18 AM CDTSpecial Weather StatementEWXEdwards42 min
Apr 17, 10:51 AM CDTSpecial Weather StatementEWXEdwards39 min
Apr 17, 11:19 AM CDTSpecial Weather StatementEWXVal Verde41 min
Apr 17, 11:29 AM CDTSpecial Weather StatementEWXEdwards31 min
Apr 17, 11:32 AM CDTSpecial Weather StatementEWXKimble43 min
Apr 17, 11:37 AM CDTSpecial Weather StatementEWXDimmit38 min
Apr 17, 11:43 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Apr 17, 12:15 PM CDTSevere Thunderstorm WarningEWXEdwards45 min
Apr 17, 12:21 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Apr 17, 12:34 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Apr 17, 12:35 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
Apr 17, 12:42 PM CDTSpecial Weather StatementEWXKinney48 min
Apr 17, 12:47 PM CDTSpecial Weather StatementEWXKerr58 min
Apr 17, 12:53 PM CDTSpecial Weather StatementEWXMaverick37 min
Apr 17, 12:56 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde34 min
Apr 17, 12:59 PM CDTSpecial Weather StatementEWXDimmit46 min
Apr 17, 1:03 PM CDTSpecial Weather StatementEWXReal42 min
Apr 17, 1:16 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Apr 17, 1:23 PM CDTSpecial Weather StatementEWXDimmit52 min
Apr 17, 1:27 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde43 min
Apr 17, 1:28 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde43 min
Apr 17, 2:02 PM CDTAreal Flood AdvisoryEWXReal118 min
Apr 17, 2:21 PM CDTSpecial Weather StatementEWXKinney39 min
Apr 17, 2:31 PM CDTAreal Flood AdvisoryEWXBandera, Kerr3 hr
Apr 17, 2:46 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Apr 17, 2:57 PM CDTSpecial Weather StatementEWXAtascosa48 min
Apr 17, 3:08 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Apr 17, 3:15 PM CDTSpecial Weather StatementEWXAtascosa, Wilson45 min
Apr 17, 3:19 PM CDTSpecial Weather StatementEWXKinney41 min
Apr 17, 3:30 PM CDTSpecial Weather StatementEWXKinney45 min
Apr 17, 3:39 PM CDTSevere Thunderstorm WarningEWXKinney51 min
Apr 17, 3:45 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson45 min
Apr 17, 3:46 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick29 min
Apr 17, 3:56 PM CDTSpecial Weather StatementEWXKendall64 min
Apr 17, 4:01 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Guadalupe, Karnes, Lavaca, Wilson3 hr
Apr 17, 4:06 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr3 hr
Apr 17, 4:14 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney31 min
Apr 17, 4:19 PM CDTSpecial Weather StatementEWXKinney41 min
Apr 17, 4:20 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Lavaca, Wilson55 min
Apr 17, 4:36 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Apr 17, 4:40 PM CDTSpecial Weather StatementEWXKendall65 min
Apr 17, 5:14 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca61 min
Apr 17, 5:43 PM CDTSpecial Weather StatementEWXDimmit47 min
Apr 17, 5:54 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala36 min
Apr 17, 6:06 PM CDTAreal Flood AdvisoryEWXBastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more3 hr
Apr 17, 6:14 PM CDTSpecial Weather StatementEWXFayette31 min
Apr 17, 6:44 PM CDTSpecial Weather StatementEWXKarnes31 min
Apr 17, 6:46 PM CDTSpecial Weather StatementEWXFrio44 min
Apr 17, 6:53 PM CDTSpecial Weather StatementEWXDeWitt22 min
Apr 17, 6:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.